Closed subsets of compact-like topological spaces

Authors

DOI:

https://doi.org/10.4995/agt.2020.12258

Keywords:

pseudocompact space, H-closed space, semigroup of matrix units, bicyclic monoid

Abstract

We investigate closed subsets (subsemigroups, resp.) of compact-like topological spaces (semigroups, resp.). We show that each Hausdorff topological space is a closed subspace of some Hausdorff ω-bounded pracompact topological space and describe open dense subspaces of
countably pracompact topological spaces. We construct a pseudocompact topological semigroup which contains the bicyclic monoid as a closed subsemigroup. This example provides an affirmative answer to a question posed by Banakh, Dimitrova, and Gutik in [4]. Also, we show that the semigroup of ω×ω-matrix units cannot be embedded into a Hausdorff topological semigroup whose space is weakly H-closed.

Downloads

Download data is not yet available.

Author Biographies

Serhii Bardyla, University of Vienna

Institute of Mathematics

Alex Ravsky, National Academy of Sciences

Pidstryhach Institute for Applied Problems of Mechanics and Mathematics

References

L. Anderson, R. Hunter, and R. Koch, Some results on stability in semigroups, Trans. Amer. Math. Soc. 117 (1965), 521-529. https://doi.org/10.1090/S0002-9947-1965-0171869-7

T. Banakh, S. Bardyla and A. Ravsky, Embedding topological spaces into Hausdorff κ-bounded spaces, preprint, arXiv:1906.00185v3

T. Banakh, S. Bardyla and A. Ravsky, Embeddings into countably compact Hausdorff spaces, preprint, arXiv:1906.04541.

T. Banakh, S. Dimitrova and O. Gutik, Embedding the bicyclic semigroup into countably compact topological semigroups, Topology Appl. 157, no. 18 (2010), 2803-2814. https://doi.org/10.1016/j.topol.2010.08.020

S. Bardyla, Embedding of graph inverse semigroups into CLP-compact topological semigroups, Topology Appl. 272 (2020), 107058. https://doi.org/10.1016/j.topol.2020.107058

S. Bardyla and O. Gutik, On a semitopological polycyclic monoid, Algebra Discr. Math. 21, no. 2 (2016), 163-183.

D. Dikranjan and E. Giuli, $S(n)$-$theta$-closed spaces, Topology Appl. 28 (1988), 59-74. https://doi.org/10.1016/0166-8641(88)90036-3

D. Dikranjan and J. Pelant, Categories of topological spaces with sufficiently many sequentially closed spaces, Cahiers de Topologie et Geometrie Differentielle Categoriques 38, no. 4 (1997), 277-300.

A. Dow, J. R. Porter, R.M. Stephenson, Jr. and R. G. Woods, Spaces whose pseudocompact subspaces are closed subsets, Appl. Gen. Topol. 5, no. 2 (2004), 243-264. https://doi.org/10.4995/agt.2004.1973

R. Engelking, General Topology, 2nd ed., Heldermann, Berlin, 1989.

O. Gutik and K. Pavlyk, Topological semigroups of matrix units, Algebra Discr. Math. 3 (2005), 1-17. https://doi.org/10.1007/s00233-005-0530-0

O. Gutik, K. Pavlyk and A. Reiter, Topological semigroups of matrix units and countably compact Brandt $lambda^0$-extensions, Mat. Stud. 32, no. 2 (2009), 115-131.

O. Gutik and A. Ravsky, On old and new classes of feebly compact spaces, Visn. Lviv. Univ. Ser. Mech. Math. 85 (2018), 48-59. https://doi.org/10.30970/vmm.2018.85.048-059

O. Gutik and D. Repovs, On countably compact 0-simple topological inverse semigroups, Semigroup Forum. 75, no. 2 (2007), 464-469. https://doi.org/10.1007/s00233-007-0706-x

J. Hildebrant and R. Koch, Swelling actions of $Gamma$-compact semigroups, Semigroup Forum 33, no. 1 (1986), 65-85. https://doi.org/10.1007/BF02573183

J. E. Joseph, On H-closed spaces, Proc. Amer. Math. Soc. 55, no. 1 (1976), 223-226. https://doi.org/10.2307/2041878

J. E. Joseph, More characterizations of H-closed spaces, Proc. Amer. Math. Soc. 63, no. 1 (1977), 160-164. https://doi.org/10.2307/2041087

D. D. Mooney, Spaces with unique Hausdorff extensions, Topology Appl. 61, no. 1 (1995), 241-256. https://doi.org/10.1016/0166-8641(94)00031-W

A. Osipov, Nearly H-closed spaces, Journal of Mathematical Sciences 155, no. 4 (2008), 626-633. https://doi.org/10.1007/s10958-008-9234-9

A. Osipov, Weakly H-closed spaces, Proceedings of the Steklov Institute of Mathematics 10, no. 1 (2004), S15-S17.

J. Porter, On locally H-closed spaces, Proc. London Math. Soc. 20, no. 3 (1970), 193-204. https://doi.org/10.1112/plms/s3-20.2.193

J. Porter and J. Thomas, On H-closed and minimal Hausdorff spaces, Trans. Amer. Math. Soc. 138 (1969), 159-170. https://doi.org/10.2307/1994905

J. Porter and C. Votaw, H-closed extensions I, Gen. Topology Appl. 3 (1973), 211-224. https://doi.org/10.1016/0016-660X(72)90013-X

J. Porter and C. Votaw, H-closed extensions II, Trans. Amer. Math. Soc. 202 (1975), 193-208. https://doi.org/10.2307/1997307

J. Porter and R. Woods, Extensions and Absolues of Hausdorff Spaces, Springer, Berlin, 1988, 856 pp. https://doi.org/10.1007/978-1-4612-3712-9

R. M. Stephenson, Jr, Initially κ-compact and related compact spaces, in: K. Kunen, J. E. Vaughan (eds.), Handbook of Set-Theoretic Topology, Elsevier, 1984, pp. 603-632.

J.E. Vaughan, Countably compact and sequentially compact spaces, in: K. Kunen, J. E. Vaughan (eds.), Handbook of Set-Theoretic Topology, Elsevier, 1984, 569-602. https://doi.org/10.1016/B978-0-444-86580-9.50015-X

N. Velichko, H-Closed Topological Spaces, American Mathematical Society 78, no. 2 (1968), 103-118. https://doi.org/10.1090/trans2/078/05

J. Vermeer, Closed subspaces of H-closed spaces, Pacific Journal of Mathematics 118, no. 1 (1985), 229-247. https://doi.org/10.2140/pjm.1985.118.229

Downloads

Published

2020-10-01

How to Cite

[1]
S. Bardyla and A. Ravsky, “Closed subsets of compact-like topological spaces”, Appl. Gen. Topol., vol. 21, no. 2, pp. 201–214, Oct. 2020.

Issue

Section

Articles